Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 95, NWS Atlanta, GA

April 28, 2013Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 28, 2013, 2:48 PM EDT for Troup County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2013, 2:48 PM EDT (18:48 UTC)
Expired
Apr 28, 2013, 3:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Troup County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 2:55 PM EDTHAIL 1Lagrange, GASEVERAL PUBLIC SOURCES REPORTED QUARTER TO GOLF BALL SIZE HAIL COVERING THE GROUND IN LAGRANGE.
Apr 28, 2:56 PM EDTHAIL 2.751 Sw Lagrange, GAPUBLIC RELAYED A REPORT OF BASEBALL SIZED HAIL AND DAMAGE TO WINDOWS...CARS AND ROOFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS52 KFFC 281848
SVRFFC
GAC285-281930-
/O.NEW.KFFC.SV.W.0095.130428T1848Z-130428T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAGRANGE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOGANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3307 8520 3320 8487 3319 8486 3309 8486
      3297 8487 3291 8512
TIME...MOT...LOC 1848Z 248DEG 24KT 3302 8506

$$
1 follow-up statement
945 
WWUS52 KFFC 281900
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN APR 28 2013

GAC285-281930-
/O.CON.KFFC.SV.W.0095.000000T0000Z-130428T1930Z/
TROUP GA-
300 PM EDT SUN APR 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR TROUP COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LAGRANGE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
SPRINGS...LOUISE...MOUNTVILLE AND HOGANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3307 8520 3320 8487 3319 8486 3309 8486
      3297 8487 3291 8512
TIME...MOT...LOC 1900Z 248DEG 24KT 3305 8497

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:52 PM EDT, 56 minutes earlier.

Area forecast discussion, Apr 28, 1:52 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT SUN APR 28 2013

.UPDATE...
/ISSUED AT 948 AM EDT SUN APR 28 2013/
HAVE DECIDED TO POST A FLASH FLOOD WATCH FOR PORTIONS OF NORTH GA
THROUGH 8 PM THIS EVENING. RAINFALL AMOUNTS OF 1.5 TO 2.0 INCHES
HAVE ALREADY FALLEN OVER MUCH OF NORTH GA... AND ANOTHER 1 TO 2
INCHES IS POSSIBLE TODAY AS A SERIES OF UPPER DISTURBANCES MOVE
ACROSS AND INTERACT WITH A MOIST... AND MODERATELY UNSTABLE
ENVIRONMENT. EXPECT TRAINING OF SHOWERS AND THUNDERSTORMS TODAY...
AND ADDITIONAL MODERATE TO HEAVY RAINS OVER AN ALREADY SATURATED
SOIL COULD RESULT IN SOME LOCALIZED FLOOD/FLASH FLOOD PROBLEMS. THE
FLASH FLOOD THREAT SHOULD GREATLY DIMINISH BY 8 TO 9 PM THIS EVENING
AS MODELS SHOW THE HEAVIER RAINS PUSHING EAST OF THE STATE.

THUNDERSTORMS SHOULD REMAIN UNDER SEVERE LIMITS WITH BRIEF GUSTY
WINDS THE MAIN THREAT DURING THE AFTERNOON. THE REST OF FORECAST
LOOKS ON TRACK AT THIS TIME. /39

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
UPPER LOW WILL LIFT THROUGH THE OHIO VALLEY TODAY AND INTO THE GREAT
LAKES BY MONDAY. A WEDGE OF COOL AIR COVERS MUCH OF NORTH GEORGIA
THIS MORNING...BUT SHOULD WEAKEN LATER THIS AFTERNOON INTO TONIGHT.
SHORT WAVES IN THE SOUTHWEST FLOW ALOFT WILL HELP RAIN CONTINUE TO
DEVELOP AND SPREAD ACROSS THE CWA THROUGH TONIGHT. BEST CAPE VALUES
REMAIN TO OUR WEST THIS MORNING...BUT INCREASE SOME THIS
AFTERNOON...WITH SOME LOW CAPE LINGERING INTO TONIGHT. SOME
INSTABILITY PERSISTS INTO MONDAY AS UPPER TROUGH CROSS THE STATE. SO
HAVE INCLUDED A MENTION OF THUNDER OVER THE CWA THROUGH MONDAY. POPS
DIMINISH AFTER 06Z MONDAY FROM THE NORTHWEST AND CONTINUE TO
DIMINISH ON MONDAY. HIGHEST RAINFALL AMOUNTS STILL EXPECTED ACROSS
THE NORTH AND WILL HAVE TO WATCH FOR POTENTIAL TRAINING OF RAINFALL.
TEMPERATURES TODAY WILL BE MODIFIED BY RAIN AND EASTERLY WINDS SO
HAVE STAYED ON THE COOL SIDE OF MAV/MET ESPECIALLY NORTHERN AREAS.
OTHERWISE HAVE TAKEN A COMPROMISE BETWEEN THE TWO.

41

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES
THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE FORECAST AREA
MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE DEVELOPMENT OF A
WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF BY MIDWEEK. THIS
FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC MOISTURE INTO THE
AREA STARTING LATE TUESDAY. A STRENGTHENING RIDGE OF HIGH PRESSURE
ALONG THE EASTERN SEABOARD WILL RESULT IN A HYBRID CAD WEDGE
IMPINGING UPON THE AREA FROM THE NORTHEAST BY WEDNESDAY. THIS SHOULD
SERVE TO PRIMARILY LIMIT INSTABILITY IN NORTHERN PORTIONS OF THE
AREA...SO HAVE KEPT HIGHER CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
IN THE SOUTHWEST AND TRENDED LOWER TOWARD THE NORTHEAST. THIS LOOKS
TO BE THE GENERAL PATTERN THROUGH FRIDAY.

A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE
CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED
FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE
INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD
CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE
PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE
ENHANCEMENTS TO THE PRECIP CHANCE.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION IS MOVING ACROSS THE TAF SITES AND THIS TREND
IS EXPECTED TO CONTINUE THRU THE AFTN AND EARLY EVENING HOURS IF NOT
LATER. EXPECT MVFR CIGS TO PREVAIL WITH OCCASIONAL IFR CIGS...
GENERALLY WITHIN CONVECTION. MODELS BEGIN TO PUSH THE MAIN
CONVECTION EAST AND SOUTH OF ATLANTA AREA TAF SITES BY 06-08Z
TONIGHT SO WILL REMOVE PRECIP BY THEN. IFR CIGS WILL LIKELY SETTLE
IN WITH ENDING OF THE -RA AROUND 06Z AND PERSIST THRU 13-14Z MON.
THEN EXPECT A GRADUAL IMPROVEMENT TO VFR BY 16-17Z MON. WINDS WILL
VEER SW BY 20-22Z SUN...THEN WEST BY 12-14Z MON... WITH SPEEDS
GENERALLY 9 KTS OR LESS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND END OF CONVECTION. MEDIUM TO HIGH
ON OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  57  77  57 / 100  70  30  20
ATLANTA         68  57  77  60 / 100  60  20  10
BLAIRSVILLE     62  51  74  53 / 100  60  20  20
CARTERSVILLE    70  54  76  54 / 100  60  20  10
COLUMBUS        77  61  80  60 /  80  70  30  10
GAINESVILLE     64  55  76  58 / 100  70  20  20
MACON           77  60  80  57 /  80  70  50  20
ROME            69  53  77  54 / 100  60  20  10
PEACHTREE CITY  69  54  77  53 / 100  60  20  10
VIDALIA         79  63  80  63 /  70  60  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41/39
LONG TERM....BAKER
AVIATION...39
Hazardous weather outlook, Apr 28, 12:02 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN APR 28 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND
MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY
RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH
GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE
POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL
GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE
TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE
MADE.

WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND
INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 28, 1:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN APR 28 2013

GAZ001>005-011-012-019-281815-
118 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 215 PM EDT...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS OVER NORTHWEST GEORGIA...MOVING
EAST AT 35 MPH.

SINCE 8 AM THIS MORNING...1.0 TO 2.0 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...AND AN ADDITIONAL INCH CAN BE EXPECTED OVER THE
NEXT HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND ARMUCHEE...TIDINGS...JAMES H.
FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA...
SUTTLES MILL...NAOMI...CENTER POST...LAFAYETTE...LINWOOD...EVERETT
SPRINGS...OOSTANAULA AND VILLANOW. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3500 8462 3475 8464 3474 8465 3458 8465
      3433 8525 3455 8553 3495 8561 3499 8560
TIME...MOT...LOC 1716Z 251DEG 32KT 3455 8516
Special weather statement, Apr 28, 1:25 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SUN APR 28 2013

GAZ053-054-281800-
125 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 200 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING NORTHEAST AT 35 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 1.5 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND
MORELAND...GRANTVILLE...NEWNAN...MADRAS...THOMAS
CROSSROADS...TURIN...SHARPSBURG...CANNONGATE...PEACHTREE
CITY...TYRONE...SANDY CREEK...KENWOOD...FAYETTEVILLE...INMAN AND
WOOLSEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3351 8463 3350 8461 3353 8457 3355 8444
      3350 8442 3347 8438 3345 8438 3343 8440
      3341 8439 3336 8440 3322 8482 3323 8484
      3338 8493
TIME...MOT...LOC 1724Z 245DEG 29KT 3334 8478
Special weather statement, Apr 28, 2:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT SUN APR 28 2013

GAZ066-281900-
227 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP COUNTY
UNTIL 300 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP
COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE WEST POINT...STATE LINE PARK...PIEDMONT HEIGHTS...LONG
CANE...CANNONVILLE...ABBOTTSFORD...SMITHS CROSSROAD...LAGRANGE...BIG
SPRINGS...MOUNTVILLE...LOUISE...HILLCREST...WARES CROSSROADS...
HARRISONVILLE AND HOGANSVILLE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3320 8502 3322 8495 3322 8487 3301 8487
      3287 8513 3287 8520 3305 8522
TIME...MOT...LOC 1827Z 234DEG 22KT 3293 8521
Special weather statement, Apr 28, 2:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SUN APR 28 2013

GAZ055-057-281915-
239 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HENRY AND CLAYTON
COUNTIES UNTIL 315 PM EDT...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONANZA...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY AND
CLAYTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ATLANTA MOTOR SPEEDWAY...HAMPTON...IRONDALE...JW
SMITH RESERVOIR...LOVEJOY...BONANZA...JONESBORO...LAKE SPIVEY...
EAGLES LANDING...FLIPPEN...BLACKSVILLE...STOCKBRIDGE...MCDONOUGH...
REX AND HIDDEN VALLEY PARK.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3364 8424 3363 8423 3365 8422 3365 8419
      3357 8414 3354 8405 3349 8403 3335 8431
      3335 8439 3343 8440 3345 8438 3347 8438
      3350 8442 3351 8442
TIME...MOT...LOC 1839Z 238DEG 23KT 3345 8434
Special weather statement, Apr 28, 2:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SUN APR 28 2013

GAZ052-281915-
243 PM EDT SUN APR 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HEARD COUNTY
UNTIL 315 PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FROLONA...MOVING NORTHEAST AT 25 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3343 8527 3343 8502 3341 8501 3319 8516
      3323 8526 3338 8529
TIME...MOT...LOC 1843Z 207DEG 23KT 3331 8520
Local storm report, Apr 28, 2:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND DMG     2 E MORELAND            33.29N 84.73W
04/28/2013                   COWETA             GA   EMERGENCY MNGR

            EM RELAYED A REPORT OF TREES DOWN IN THE MARTIN MILL ROAD
            AREA.

&&

AGIBBS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:14 PM EDTSpecial Weather StatementFFCFloyd46 min
Apr 27, 10:52 PM EDTSpecial Weather StatementFFCHaralson, Polk38 min
Apr 28, 5:00 AM EDTSpecial Weather StatementFFCDade30 min
Apr 28, 9:28 AM EDTFlash Flood WatchFFCBanks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more11 hr
Apr 28, 11:18 AM EDTSpecial Weather StatementFFCMurray, Whitfield57 min
Apr 28, 12:55 PM EDTSpecial Weather StatementFFCCoweta35 min
Apr 28, 1:18 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more57 min
Apr 28, 1:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Apr 28, 1:55 PM EDTFlash Flood WarningFFCChattooga, Floyd6 hr
Apr 28, 2:27 PM EDTSpecial Weather StatementFFCTroup33 min
Apr 28, 2:39 PM EDTSpecial Weather StatementFFCHenry36 min
Apr 28, 2:40 PM EDTRiver Flood WarningFFCWhitfield72 hr
Apr 28, 2:43 PM EDTSpecial Weather StatementFFCHeard32 min
Apr 28, 2:58 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale47 min
Apr 28, 3:06 PM EDTSpecial Weather StatementFFCMeriwether39 min
Apr 28, 3:09 PM EDTRiver Flood WarningFFCForsyth16 hr
Apr 28, 3:13 PM EDTTornado WarningFFCHenry, Newton32 min
Apr 28, 3:43 PM EDTSevere Thunderstorm WarningFFCNewton32 min
Apr 28, 3:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Apr 28, 3:48 PM EDTSpecial Weather StatementFFCJasper27 min
Apr 28, 3:49 PM EDTSpecial Weather StatementFFCHeard26 min
Apr 28, 4:07 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan23 min
Apr 28, 4:19 PM EDTFlash Flood WarningFFCGilmer6 hr
Apr 28, 4:22 PM EDTSpecial Weather StatementFFCMeriwether38 min
Apr 28, 4:28 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Wilkes32 min
Apr 28, 4:32 PM EDTSpecial Weather StatementFFCGreene28 min
Apr 28, 4:41 PM EDTTornado WarningFFCGreene, Taliaferro, Wilkes49 min
Apr 28, 5:11 PM EDTRiver Flood WarningFFCDade20 hr
Apr 28, 5:18 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Apr 28, 5:22 PM EDTSevere Thunderstorm WarningFFCChattahoochee38 min
Apr 28, 5:24 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren, Wilkes51 min
Apr 28, 5:29 PM EDTSpecial Weather StatementFFCMonroe31 min
Apr 28, 5:31 PM EDTSpecial Weather StatementFFCPeach29 min
Apr 28, 5:33 PM EDTSpecial Weather StatementFFCWilcox27 min
Apr 28, 5:45 PM EDTSpecial Weather StatementFFCHancock30 min
Apr 28, 5:53 PM EDTAreal Flood WarningFFCMurray6 hr
Apr 28, 5:53 PM EDTSpecial Weather StatementFFCBibb37 min
Apr 28, 5:55 PM EDTSpecial Weather StatementFFCJones35 min
Apr 28, 5:59 PM EDTSpecial Weather StatementFFCHancock, Putnam31 min
Apr 28, 6:01 PM EDTSpecial Weather StatementFFCDodge29 min
Apr 28, 6:09 PM EDTSpecial Weather StatementFFCWarren36 min
Apr 28, 6:33 PM EDTSpecial Weather StatementFFCBaldwin, Jones27 min
Apr 28, 6:39 PM EDTSpecial Weather StatementFFCDodge, Laurens, Treutlen36 min
Apr 28, 6:54 PM EDTSpecial Weather StatementFFCBaldwin, Hancock36 min
Apr 28, 7:15 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler30 min
Apr 28, 7:39 PM EDTSpecial Weather StatementFFCMontgomery36 min
Apr 28, 7:40 PM EDTSpecial Weather StatementFFCGlascock35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.